Schizophrenia.com

Breathing problems after taking seroquel

I’ve woke up a couple times felt like I couldn’t catch my breath… but last night i took my meds and 30 mins later i felt like I was drowning… my throat was uber dry and I just couldn’t breathe… It actually scared me… it wasn’t like a panic attacks shallow breathing .it was fuggin terrible being on the verge between woke and sleep didnt help either… anyway what do i do now?. today is sun… should i skip it until i can see my doc? I’m scared to take it again tbh…

2 Likes

I would contact your doctor immediately.
This sounds like an adverse reaction.

2 Likes

what would you do about tonight’s dose? I won’t be able to get ahold of my doc until tomm morning… I usually take it at bed time. I’ve been on it for almost a year so it might be uncomfortable to skip a dose but I don’t feel safe taking it now…

Oh man that’s a tough one.
Can you contact another doctor or nurse?

1 Like

maybe they have an after hours number that I can leave a message on.

2 Likes

Good idea.
Good luck @flameoftherhine

1 Like

You’re not drinking or anything with it right? Are you taking a benzo with it?

Sounds like the reaction I got when I drank and then took a benzo once (I didn’t know it was dangerous). Kept waking up gasping it was very scary.

Skipping one dose typically doesn’t cause many issues, except you may find it hard to sleep.

1 Like

nah no benzos or alcohol… I take it by itself… the rest of my meds i take when I get up.

This happened to me after three years on it. I would describe it as catching my breath immediately after my heart would be thumping hard and either very fast or very slow- like there was actually something wrong, but would last just a few seconds, and I think the two were related. I almost called 9-1-1 the last time it happened… My Pdoc took me off of it immediately. Call your doctor.

1 Like

If it’s all you have lower the dosage that did the trick for me.

It also happened to me, i have take it for years
But suddenly when i lay down in bed, and began to Fall i sleep im gisping after air, after some hours it stops, its so scary, its like i my brain forgets to breathe when im falling in to sleep. The other day it even become worse, i was not only gisping for air when i was laying down, it was like i could not breathe at all, i hyperventilated no matter how hard i breath it was like the Air could not reach my lungs, its very hard to explain, but i feelt i was going to die and almost called 911. I just feel like i have to share this information, if someone experience the same thing. Becuse some may not Think its the medicine i have also take it for years without problems. And in Many of the sideeffect lists its not written down. I dont know what this would lead to, becuse i also have skin rash from it, and problems with swallowing my food now, so i have to stop, im to scared of what May happens if I continue the med.
i have to take a cold turkey now. And this will lead to insomnia, but i feel there is no other options left.

There’s some science behind this and respiratory problems are associated with Seroquel (Quetiapine). I’d talk to your Doctor and look for other options ASAP. I had good luck with Saphris at low dosage.

1 Like

I get that - glad its not just me. I start gasping for a breath half asleep when i lay on my back. Its not like im over weight either. Im skinny as a rake.

Im on about 400mg at night now. I didnt even realise that might have something to do with it. Thanks for the heads up.